SciELO - Scientific Electronic Library Online

vol.14 número1Units in Abelian Group Algebras Over Direct Products of Indecomposable RingsSpecial Recurrent Transformation in an NPR-Finsler Space índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados



Links relacionados


Cubo (Temuco)

versão On-line ISSN 0719-0646

Cubo vol.14 no.1 Temuco  2012 

CUBO A Mathematical Journal Vol.14, N° 01, (55-79). March 2012

Bounded and Periodic Solutions of Integral Equations

T. A. Burton and Bo Zhang

Northwest Research Institute 732 Caroline Street, Port Angeles, WA 98362 email:

Department of Mathematics and Computer Science Fayetteville State University Fayetteville, NC 28301 email:


In this paper we introduce a new method for obtaining boundedness of solutions of integral equations. From the integral equation we form an integrodifferential equation by computing x' + kx to which we apply a Liapunov functional. This can be far more effective than the usual technique of differentiating the equation. The qualitative properties derived from that equation are then transferred to a majorizing function for the integral equation. Schaefer's fixed point theorem is used to conclude that there is a periodic solution. Three kinds of integral equations are studied and they are shown to be related through two examples.

Keywords and Phrases: Integral Equations, Boundedness, Periodic Solutions, Liapunov Functions.


En este artículo presentamos un nuevo método para obtener acotación de soluciones de ecuaciones integrales. A partir de la ecuación integral, formamos una ecuación integrales diferencial calculando x' + kx mediante la aplicación de un funcional de Liapunov. Ello puede resultar bastante más efectivo que la técnica usual de diferenciación de la ecuación. Las propiedades cualitativas derivadas de la ecuación son entonces transferidas a la función mayorante para la ecuación integral. El teorema del punto fijo de Schaefer es usado para concluir que hay una solución periódica. Se estudia tres tipos de ecuaciones integrales y se muestra que ellas están relacionadas a través de dos ejemplos.

2010 AMS Mathematics Subject Classification: 45D05, 45D20, 45M15.



[1] Burton, T. A., Examples of Lyapunov functionals for non-differentiated equations, Proc. First World Congress of Nonlinear analysts, 1992. V. Lakshmikantham, ed., Walter de Gruyter, New York, (1996) 1203-1214.         [ Links ]

[2] Burton, T. A., Boundedness and periodicity in integral and integro-differential equations, Diff. Eq. Dynamical Systems 1(1993) 161-172.         [ Links ]

[3] Burton, T. A., Volterra Integral and Differential Equations, Elsevier, Amsterdam, 2005        [ Links ]

[4] Burton, T. A., Integral equations, periodicity, and fixed points, Fixed Point Theory 9 (2008) 47-65.         [ Links ]

[5] Burton, T. A., Liapunov Functionals for Integral Equations, Trafford, Victoria, B. C., Canada, 2008. (        [ Links ]

[6] Burton, T. A., Liapunov functionals, convex kernels, and strategy, Nonlinear Dynamics and Systems Theory 10(4)(2010) 325-337.         [ Links ]

[7] Burton, T. A., Six integral equations and a flexible Liapunov functional, Trudy Instituta Matematiki i Mekhaniki UrO RAN 16(5)(2010) 241-252.         [ Links ]

[8] Burton, T. A. and Dwiggins, D. P., Resolvents, integral equations, limit sets, Mathematica Bohemica 135(2010) 337-354.         [ Links ]

[9] Burton, T. A. and Haddock, John R., Qualitative properties of solutions of integral equations, Nonlinear Analysis 71 (2009) 5712-5723.         [ Links ]

[10] Levin, J. J., The asymptotic behavior of a Volterra equation, Proc. Amer. Math. Soc. 14(1963) 434-451.         [ Links ]

[11] Levin, J. J., The qualitative behavior of a nonlinear Volterra equation, Proc. Amer. Math. Soc. 16 (1965), 711-718.         [ Links ]

[12] Levin, J. J., A nonlinear Volterra equation not of convolution type, J. Differential Equations 4 (1968), 176-186.         [ Links ]

[13] Levin, J. J. and Nohel, J. A. , Note on a nonlinear Volterra equation, Proc. Amer. Math. Soc. 14 (1963), 924-929.         [ Links ]

[14] Londen, Stig-Olof., On the solutions of a nonlinear Volterra equation, J. Math. Anal. Appl. 39 (1972), 564-573.         [ Links ]

[15] Miller, Richard K., Nonlinear Volterra Integral Equations, Benjamin, New York, 1971.         [ Links ]

[16] Schaefer, H., Über die Methode der a priori Schranken, Math. Ann. 129(1955), 415-416.         [ Links ]

[17] Volterra, V., Sur la théorie mathématique des phénomès héréditaires, J. Math. Pur. Appl. 7 (1928) 249-298.         [ Links ]

[18] Yoshizawa T., Stability Theory by Liapunov's Second Method, Math. Soc. Japan, Tokyo, 1966.         [ Links ]

[19] Zhang, B., Boundedness and global attractivity of solutions for a system of nonlinear integral equations, Cubo: A Mathematical Journal 11 (2009) 41-53.         [ Links ]

[20] Zhang, B., Liapunov functionals and periodicity in a system of nonlinear integral equations, Electronic Journal of Qualitative Theory of Differential Equations, Spec. Ed. I, 2009 No. 1, 1-15.         [ Links ]

Received: April 2011. Revised: May 2011.

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons